Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 261, NWS Shreveport, LA

August 27, 2005Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2005, 4:47 PM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2005, 4:47 PM CDT (21:47 UTC)
Expired
Aug 27, 2005, 5:45 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Natchitoches Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 4:56 PM CDTTSTM WND DMG3 Nw Dodson, LATREES DOWN ON HIGHWAY 1234

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272147
SVRSHV
LAC015-017-272230-
/O.NEW.KSHV.SV.W.0260.050827T2147Z-050827T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT SAT AUG 27 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 530 PM CDT

* AT 447 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DOWNTOWN         
  SHREVEPORT...AND MOVING SOUTHWEST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENWOOD BY 500 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
NORTHERN BOSSIER PARISH. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 530 PM CDT.

LAT...LON 3275 9371 3275 9405 3221 9403 3246 9346
      3279 9345

$$

15
1 follow-up statement
000 
WWUS54 KSHV 272224
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT AUG 27 2005

LAC069-127-272245-
/O.CON.KSHV.SV.W.0261.000000T0000Z-050827T2245Z/
NATCHITOCHES LA-WINN LA-
525 PM CDT SAT AUG 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR WINN
AND NATCHITOCHES PARISHES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR PROVENCAL TO ATLANTA AND MOVING SOUTH AT 25 MPH.

THE WINDS WILL DOWN TREES AND POWER LINES. MOTORISTS SHOULD BE ALERT
FOR ROAD DEBRIS.

LAT...LON 3189 9334 3188 9327 3191 9325 3191 9321
      3195 9321 3197 9310 3200 9314 3206 9312
      3214 9316 3214 9264 3172 9312

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 27, 2:51 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT AUG 27 2005

.DISCUSSION...
SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY
IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS
AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT
NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE
EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA.
FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA
INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN
NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER
AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND
CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL
SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY.
AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE
WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS
HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO
BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD
EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO
MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST
DEPENDING ON ACTUAL TRACK.

DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  76  93 /  40  20  10  20
MLU  75  93  75  86 /  40  20  20  50
DEQ  73  96  72  92 /  20  20  10  20
TXK  76  97  76  92 /  20  20  10  20
ELD  74  96  74  89 /  30  20  10  40
TYR  76  98  75  94 /  30  20  10  20
GGG  75  97  74  93 /  30  20  10  20
LFK  74  99  74  94 /  20  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:38 PM CDTSevere Thunderstorm WarningSHVDe Soto67 min
Aug 27, 4:47 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo43 min
Aug 27, 5:02 PM CDTSevere Thunderstorm WarningSHVSabine58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.